Back
 AM  Vol.11 No.10 , October 2020
Positivity-Preserving Numerical Methods for Belousov-Zhabotinsky Reaction
Abstract: The existence of positive solutions to the system of ordinary differential equations related to the Belousov-Zhabotinsky reaction is established. The key idea is to use a new successive approximation of solutions, ensuring its positivity. To obtain the positivity and invariant region for numerical solutions, the system is discretized as difference equations of explicit form, employing operator splitting methods with linear stability conditions. Algorithm to solve the alternate solution is given.
Cite this paper: Adachi, Y. , Novrianti, &. and Sawada, O. (2020) Positivity-Preserving Numerical Methods for Belousov-Zhabotinsky Reaction. Applied Mathematics, 11, 943-950. doi: 10.4236/am.2020.1110061.
References

[1]   Chen, G. (2000) A Mathematical Model for Bifurcations in a Belousov-Zhabotinsky Reaction. Physica D: Nonlinear Phenomena, 145, 309-329.
https://doi.org/10.1016/S0167-2789(00)00113-5

[2]   Keener, J.P. and Tyson, J.J. (1986) Spiral Waves in the Belousov-Zhabotinskii Reaction. Physica D: Nonlinear Phenomena, 21, 307-324.
https://doi.org/10.1016/0167-2789(86)90007-2

[3]   Kondo, S., Novrianti, N., Sawada, O. and Tsuge, N. (2020) A Well-Posedness for the Reaction Diffusion Equations of Belousov-Zhabotinsky Reaction. To appear in Osaka J. Math.

[4]   Furihata, D. and Matsuo, T. (2011) Discrete Variational Derivative Method. A Structure-Preserving Numerical Method for Partial Differential Equations. CRC Press, Boca Raton, FL.
https://doi.org/10.1201/b10387

[5]   Yun, A., Jeong, D. and Kim, J. (2012) An Efficient and Accurate Numerical Scheme for Turing Instability on a Predator-Prey Model. International Journal of Bifurcation and Chaos, 22, Article ID: 1250139.
https://doi.org/10.1142/S0218127412501398

[6]   Mimura, M., Kametaka, Y. and Yamaguti, M. (1971) On a Certain Difference Scheme for Some Semilinear Diffusion System. Proceedings of the Japan Academy, 47, 385-387.
https://doi.org/10.3792/pja/1195519973

[7]   Mimura, M. and Nakaoka, A. (1972) On Some Degenerate Diffusion System Related with a Certain Reaction System. Journal of Mathematics of Kyoto University, 12, 95-121.
https://doi.org/10.1215/kjm/1250523562

[8]   Tanaka, M., Nagahara, H., Kitahata, H., Krinsky, V., Agladze, K. and Yoshikawa, K. (2007) Survival versus Collapse: Abrupt Drop of Excitability Kills the Traveling Pulse, While Gradual Change Results in Adaptation. Physical Review E, 76, Article ID: 016205.
https://doi.org/10.1103/PhysRevE.76.016205

[9]   Novrianti, N., Sawada, O. and Tsuge, N. (2020) Positive Solutions to the Reaction Diffusion Equations for Prey-Predator Model with Dormancy of Predators. Preprint.

 
 
Top